Alert archive / Florida / Wind Chill Advisories in 2012
Wind Chill Advisory 4, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this wind chill advisory at Dec 29, 2012, 2:15 PM EST for Hardee County, Highlands County, Polk County, Florida. It took effect at Dec 30, 2012, 5:00 AM EST. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Dec 29, 2012, 2:15 PM EST (19:15 UTC)
- In effect from
- Dec 30, 2012, 5:00 AM EST
- Expired
- Dec 30, 2012, 8:00 AM EST
- In force
- 3 hr
- Issued by
- NWS Tampa Bay, FL
Counties Hardee County, FL, Highlands County, FL, Polk County, FL
The radar
The Tampa radar (KTBW), 78 km from the middle of the area, began a volume at 19:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 12:00Z, 7.3 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1205 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 499 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 332 m²/s²
- 0-3 km storm-relative helicity
- 439 m²/s²
- Significant tornado parameter
- 2.5
- Supercell composite
- 13.7
The text
As transmitted, in the capitals the NWS used until 2016.
503 WWUS42 KTBW 291915 WSWTBW URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 215 PM EST SAT DEC 29 2012 ...WIND CHILL ADVISORY IN EFFECT FOR SUNDAY MORNING... .COLD AIR AND GUSTY WINDS BEHIND A COLD FRONT WILL CAUSE HAZARDOUS WIND CHILLS ON SUNDAY MORNING OVER PORTIONS OF WEST CENTRAL FLORIDA. FLZ039-049-051-052-055>057-301300- /O.NEW.KTBW.WC.Y.0004.121230T1000Z-121230T1300Z/ LEVY-PASCO-HILLSBOROUGH-POLK-MANATEE-HARDEE-HIGHLANDS- INCLUDING THE CITIES OF...CEDAR KEY...CHIEFLAND... NEW PORT RICHEY...ZEPHYRHILLS...BRANDON...TAMPA...LAKELAND... WINTER HAVEN...BRADENTON...WAUCHULA...SEBRING...AVON PARK 215 PM EST SAT DEC 29 2012 ...WIND CHILL ADVISORY IN EFFECT FROM 5 AM TO 8 AM EST SUNDAY... THE NATIONAL WEATHER SERVICE IN TAMPA BAY AREA - RUSKIN FL HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM 5 AM TO 8 AM EST SUNDAY. * WIND CHILL VALUES...LEVY COUNTY WILL SEE WIND CHILL VALUES AROUND 24 TO 26 DEGREES. PORTIONS OF WEST CENTRAL FLORIDA INLAND OF INTERSTATE 75 WILL SEE WIND CHILL VALUES BETWEEN 34 AND 36 DEGREES. * TIMING...EARLY SUNDAY MORNING. * OTHER IMPACTS...SENSITIVE PLANTS...PETS...AND EXPOSED PERSONS SHOULD SEEK SHELTER FROM THE WIND AND COLD TEMPERATURES OVERNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY IS ISSUED WHEN WIND CHILL INDEX VALUES WILL DROP TO 35 OR LOWER...EXCEPT 25 OR LOWER ACROSS THE NATURE COAST AND SUMTER COUNTY. && $$
1 follow-up statement
658 WWUS42 KTBW 301255 WSWTBW URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 755 AM EST SUN DEC 30 2012 ...WIND CHILL ADVISORY WILL EXPIRE AT 8 AM EST THIS MORNING... FLZ039-049-051-052-055>057-301400- /O.EXP.KTBW.WC.Y.0004.000000T0000Z-121230T1300Z/ LEVY-PASCO-HILLSBOROUGH-POLK-MANATEE-HARDEE-HIGHLANDS- INCLUDING THE CITIES OF...CEDAR KEY...CHIEFLAND... NEW PORT RICHEY...ZEPHYRHILLS...BRANDON...TAMPA...LAKELAND... WINTER HAVEN...BRADENTON...WAUCHULA...SEBRING...AVON PARK 755 AM EST SUN DEC 30 2012 ...WIND CHILL ADVISORY WILL EXPIRE AT 8 AM EST THIS MORNING... SOME ISOLATED AREAS MAY STILL EXPERIENCE WIND CHILLS BELOW 35 DEGREES OVER THE NEXT HOUR. TEMPERATURES SHOULD RISE RAPIDLY AFTER SUNRISE ALLOWING THE WIND CHILL VALUES TO RISE ABOVE 35 DEGREES. $$
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this wind chill advisory went out at Dec 29, 2:05 PM EST, 10 minutes earlier.
Area forecast discussion, Dec 29, 2:05 PM EST, 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
205 PM EST SAT DEC 29 2012
.SHORT TERM (SATURDAY NIGHT THROUGH MONDAY NIGHT)...
COLD FRONT MOVING THROUGH WEST CENTRAL FLORIDA THIS AFTERNOON.
CLEARING SKIES...COOLER TEMPERATURES...AND WINDY CONDITIONS ON TAP
FOR THE NEXT COUPLE OF DAYS BEFORE A GRADUAL WARMING TREND TO END
THE SHORT TERM PERIOD. WITHOUT THE UPPER LEVEL SUPPORT...THE
CONVECTION AHEAD OF THE COLD FRONT HAS DIMINISHED AND PRECIPITATION
CHANCES WILL CONTINUE TO TREND LOWER IN SW FLORIDA AS WE CONTINUE
THROUGH THE PERIOD...WITH NO ADDITIONAL RAIN EXPECT PAST THIS
AFTERNOON THROUGHOUT THE SHORT TERM AS HIGH PRESSURE MOVES IN TO
DOMINATE AREA WEATHER.
TONIGHTS CONCERN IS FOR WIND CHILL VALUES...PARTICULARLY IN LEVY AND
IN THE INTERIOR COUNTIES. OUT OF OUR NATURE COAST COUNTIES...ONLY
LEVY WILL REACH THE REQUIRED WIND CHILL CRITERIA OF 25 WITH AT LEAST
10 MPH WINDS. THE OTHER COUNTIES TO BE INCLUDED ONLY HAVE TO MEET A
CRITERIA OF 35 WITH AT LEAST 10 MPH WINDS. FOR THE NATURE COAST
COUNTIES IN THE GAP WITHOUT MEETING WIND CHILL CRITERIA...A SPECIAL
WEATHER STATEMENT WILL BE ISSUED FOR THE WIND CHILL EXPECTED
TONIGHT. NORTHERN LEVY COUNTY WILL ALSO SEE AT LEAST 2 HOURS OF
BELOW FREEZING TEMPERATURES...THIS WILL REQUIRE A FREEZE WARNING.
SUNDAY AND MONDAY SHOULD BE FAIR WEATHER DAYS...WITH SOME GUSTY
WINDS ON SUNDAY THANKS TO THE GRADIENT BETWEEN THE EXITING COLD
FRONT AND THE BUILDING RIDGE OF HIGH PRESSURE. SUNDAY NIGHT WILL BE
ANOTHER CHILLY ONE...ALTHOUGH IT IS EXPECTED TO STAY ABOVE CRITERIA.
.LONG TERM (TUESDAY THROUGH FRIDAY)...
NO MAJOR CHANGES TO THE LONG TERM FORECAST.
THE OVERALL PATTERN FOR THE LONG TERM LOOKS ON TRACK...BUT THERE ARE
SOME TIMING DIFFERENCES BETWEEN THE MODELS WITH THE ECMWF/CANADIAN
ABOUT 18 TO 24 HOURS SLOWER WITH THE NEXT COLD FRONT DURING THE
SECOND HALF OF NEXT WEEK. FOR NOW HAVE GENERALLY LEANED TOWARD THE
ECMWF/CANADIAN AND PUT RAIN CHANCES IN THE FORECAST FOR WEDNESDAY
AFTERNOON THROUGH FRIDAY. THE HIGHEST POPS LOOK TO BE DURING
THURSDAY AFTERNOON THROUGH FRIDAY AS THE FRONT APPROACHES FROM THE
NORTHWEST AND MOVES ACROSS THE REGION. TEMPERATURES WILL MODERATE TO
A FEW DEGREES ABOVE NORMAL FOR TUESDAY THROUGH THURSDAY NIGHT...THEN
COOL BACK TO CLOSER TO NORMAL TO END THE WEEK.
&&
.AVIATION...
SCT-BKN 025-050 CIGS AND ADDITIONAL MID-UPPER CLOUDS
ERODING FROM THE NW EARLY THIS AFTERNOON TO GIVE WAY TO VFR
CONDITIONS BY THIS EVENING ALONG WITH GUSTY NW-N WINDS.
&&
.MARINE...
COLD FRONT MOVING THROUGH THE WATERS...CONDITIONS DETERIORATING TO
ADVISORY CRITERIA IN ITS WAKE. STRONG WINDS AND ROUGH SEAS BEHIND
THE COLD FRONT WILL PERSIST THROUGH SUNDAY. CONDITIONS SHOULD BEGIN
TO IMPROVE INTO SUNDAY EVENING. BEACH HAZARD STATEMENT OUT FOR RIP
CURRENT DANGER THANKS TO WINDY CONDITIONS BEHIND THE COLD FRONT.
&&
.FIRE WEATHER...
FIRE WEATHER A CONCERN ON SUNDAY THANKS TO AN INFLUX OF DRY AIR AND
GUSTY WINDS BEHIND A COLD FRONT. WHILE RECENT WETTING RAINS HAVE
AIDED TO KEEP FUELS ABOVE CONCERN CRITERIA...ALTHOUGH THIS WILL HAVE
TO BE MONITORED INTO SUNDAY AS THE DRY RELATIVE HUMIDITIES AND WINDY
CONDITIONS WILL CREATE A FIRE DANGER.
&&
.PRELIMINARY POINT TEMPS/POPS...
TPA 41 60 47 71 / 10 0 0 10
FMY 47 65 51 76 / 10 0 0 10
GIF 42 62 48 73 / 10 0 0 10
SRQ 45 62 47 74 / 10 0 0 10
BKV 35 59 39 71 / 10 0 0 10
SPG 48 58 52 71 / 10 0 0 10
&&
.TBW WATCHES/WARNINGS/ADVISORIES...
FL...BEACH HAZARDS STATEMENT THROUGH SUNDAY AFTERNOON FOR
CHARLOTTE-HILLSBOROUGH-LEE-MANATEE-PINELLAS-SARASOTA.
WIND CHILL ADVISORY FROM 5 AM TO 8 AM EST SUNDAY FOR
HARDEE-HIGHLANDS-HILLSBOROUGH-LEVY-MANATEE-PASCO-POLK.
FREEZE WARNING FROM 5 AM TO 8 AM EST SUNDAY FOR LEVY.
GULF WATERS...SMALL CRAFT ADVISORY UNTIL 4 PM EST SUNDAY FOR ENGLEWOOD
TO TARPON SPRINGS OUT 20 NM-ENGLEWOOD TO TARPON
SPRINGS OUT 20 TO 60 NM-TARPON SPRINGS TO SUWANNEE
RIVER OUT 20 NM-TARPON SPRINGS TO SUWANNEE RIVER OUT
20 TO 60 NM.
SMALL CRAFT ADVISORY UNTIL 4 PM EST SUNDAY FOR BONITA
BEACH TO ENGLEWOOD OUT 20 NM-BONITA BEACH TO
ENGLEWOOD OUT 20 TO 60 NM-TAMPA BAY WATERS.
&&
SHORT TERM/MARINE/FIRE WEATHER...02/GARCIA
AVIATION...25/DAVIS
LONG TERM...69/CLOSEHazardous weather outlook, Dec 29, 5:37 AM EST, 8 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 537 AM EST SAT DEC 29 2012 FLZ039-042-043-048>052-055>057-060>062-065-GMZ830-850-853-856-870- 873-876-292200- LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK- MANATEE-HARDEE-HIGHLANDS-SARASOTA-DESOTO-CHARLOTTE-LEE- TAMPA BAY WATERS-TARPON SPRINGS TO SUWANNEE RIVER OUT 20 NM- ENGLEWOOD TO TARPON SPRINGS OUT 20 NM- BONITA BEACH TO ENGLEWOOD OUT 20 NM- TARPON SPRINGS TO SUWANNEE RIVER OUT 20 TO 60 NM- ENGLEWOOD TO TARPON SPRINGS OUT 20 TO 60 NM- BONITA BEACH TO ENGLEWOOD OUT 20 TO 60 NM- 537 AM EST SAT DEC 29 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...THUNDERSTORM IMPACT... A COLD FRONT WILL MOVE SOUTHEAST ACROSS THE REGION TODAY PRECEDED BY A SHOWERS AND A FEW THUNDERSTORMS. THESE STORMS ARE EXPECTED TO REMAIN BELOW SEVERE LIMITS...BUT SOME MAY BE ACCOMPANIED BY STRONG GUSTY WINDS...LOCALLY HEAVY RAINFALL AND DEADLY LIGHTNING. ...FOG IMPACT... AREAS OF FOG HAVE FORMED NEAR THE COAST THIS MORNING WITH VISIBILITIES OCCASIONALLY DOWN TO ONE HALF MILE. THIS FOG IS EXPECTED TO CONTINUE INTO MID-MORNING. MOTORISTS SHOULD BE ALERT FOR SUDDENLY REDUCED VISIBILITIES AND SLOW DOWN...USE LOW BEAM HEADLIGHTS...AND MAINTAIN A SAFE FOLLOWING DISTANCE BETWEEN VEHICLES WHEN IN FOG. ...RIP CURRENT IMPACT... A BREEZY SOUTH TO SOUTHWEST FLOW AHEAD OF THE FRONT FOLLOWED BY A WEST TO NORTHWEST FLOW BEHIND IT WILL RESULT IN A MODERATE RISK OF RIP CURRENTS TODAY INTO TONIGHT. ...WIND AND SEA IMPACT... GUSTY SOUTH TO SOUTHWEST WINDS AHEAD OF THE COLD FRONT WILL SHIFT TO NORTHWESTERLY BEHIND THE BOUNDARY THIS AFTERNOON AND TONIGHT WITH SMALL CRAFT ADVISORIES IN EFFECT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. ...WIND AND SEA IMPACT... BREEZY NORTHERLY WINDS WILL PERSIST INTO SUNDAY AFTERNOON WITH SMALL CRAFT ADVISORIES CONTINUING DURING THIS TIME. ...FIRE WEATHER IMPACT... RELATIVE HUMIDITY VALUES ARE EXPECTED TO FALL BELOW 35 PERCENT FOR SEVERAL HOURS DURING SUNDAY AFTERNOON ALONG WITH NORTHERLY WINDS BETWEEN 10 AND 15 MPH. THESE CONDITIONS COULD CREATE FAVORABLE CONDITIONS FOR THE SPREAD OF WILDFIRES. ...THUNDERSTORM IMPACT... ANOTHER COLD FRONT WILL APPROACH THE AREA THURSDAY INTO FRIDAY BRINGING THE THREAT OF A FEW MORE THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD MONITOR THE WEATHER AND SELF ACTIVATE IF NEEDED. PRC
The office that day
Everything else NWS Tampa Bay, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 29, 2:13 AM EST | Special Weather Statement | TBW | Levy | 47 min |
| Dec 29, 2:16 AM EST | Special Marine Warning | TBW | 59 min | |
| Dec 29, 3:55 AM EST | Special Marine Warning | TBW | 95 min | |
| Dec 29, 4:39 AM EST | Beach Hazards Statement | TBW | Pinellas | 35 hr |
| Dec 29, 4:57 AM EST | Small Craft Advisory | TBW | 35 hr | |
| Dec 29, 2:10 PM EST | Freeze Warning | TBW | 18 hr |
Nearby
Wind Chill Advisories in Florida, 2012Every wind chill advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.